Indian Journal of Nephrology Home 

CASE REPORT
[View FULLTEXT] [Download PDF]
Year : 2016  |  Volume : 26  |  Issue : 6  |  Page : 452--454

Mixed acid-base disorder secondary to topiramate use in traumatic brain injury

S Golla1, U Anandh1, A Balasubramaniam2 
1 Department of Nephrology, Yashoda Hospitals, Secunderabad, Telangana, India
2 Department of Neurosurgery, Yashoda Hospitals, Secunderabad, Telangana, India

Correspondence Address:
U Anandh
Department of Nephrology, Yashoda Hospitals, Alexander Road, Secunderabad - 500 003, Telangana
India

We report a case of a man with traumatic brain injury. He was started on to prophylactic topiramate which led to a mixed acid-base disorder. He had severe metabolic acidosis secondary to renal tubular acidification defect and respiratory alkalosis secondary to hyperventilation. Withdrawal of the offending drug led to the prompt resolution of the acid-base disturbance.

How to cite this article:
Golla S, Anandh U, Balasubramaniam A. Mixed acid-base disorder secondary to topiramate use in traumatic brain injury.Indian J Nephrol 2016;26:452-454

How to cite this URL:
Golla S, Anandh U, Balasubramaniam A. Mixed acid-base disorder secondary to topiramate use in traumatic brain injury. Indian J Nephrol [serial online] 2016 [cited 2022 Jan 21 ];26:452-454
Available from: https://www.indianjnephrol.org/article.asp?issn=0971-4065;year=2016;volume=26;issue=6;spage=452;epage=454;aulast=Golla;type=0